MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT 5F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON SELECT 5F SELECT CATHETER; DQY
Catalog Number PNS5F130SIM
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/01/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron select 5f select catheter (5f select).During the procedure, the 5f select fractured while being used in the patient.After an unsuccessful attempt to retrieve the broken piece of the 5f select using a snare device, the physician decided to leave it in the patient's external carotid artery.There was no report of an adverse effect to the patient.

Brand Name
NEURON SELECT 5F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5354810
Report Number3005168196-2016-00035
Device Sequence Number526987
Product Code DQY
UDI-Device Identifier00814548010236
UDI-Public00814548010236
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Report Date (Section B) 12/11/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2017
Device Catalogue NumberPNS5F130SIM
Device Lot NumberF47086
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR